Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 102, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 4, 2012, 2:59 PM CDT for 11 counties in Illinois. It was in force for 76 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 2:59 PM CDT (19:59 UTC)
- Expired
- Aug 4, 2012, 4:15 PM CDT
- In force
- 76 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL, Lake County, IL, McHenry County, IL, Ogle County, IL, Will County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 59 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:15 PM CDT | TSTM WND GST 68 | 3 W Waterman, IL | RELAYED VIA FACEBOOK |
| Aug 4, 3:25 PM CDT | TSTM WND GST 45 | Yorkville, IL | |
| Aug 4, 3:30 PM CDT | TSTM WND DMG | Aurora, IL | SEVERAL LARGE PINE TREES SNAPPED. CATON FARM ROAD BETWEEN RT 47 AND ASHLEY |
| Aug 4, 3:31 PM CDT | TSTM WND GST 70 | Aurora, IL | |
| Aug 4, 3:35 PM CDT | TSTM WND DMG | Aurora, IL | 14 INCH MAPLE TREE FELL ON GARAGE |
| Aug 4, 3:49 PM CDT | TSTM WND GST 60 | Elgin, IL | |
| Aug 4, 3:52 PM CDT | TSTM WND GST 55 | Romeoville, IL | |
| Aug 4, 3:52 PM CDT | TSTM WND GST 58 | Dupage Airport, IL | |
| Aug 4, 3:52 PM CDT | TSTM WND GST 71 | Huntley, IL | RELAYED FROM K7SC |
| Aug 4, 4:00 PM CDT | HAIL 1 | Hoffman Estates, IL | AT ALGONQUIN AND ROSELLE |
| Aug 4, 4:04 PM CDT | TSTM WND GST 45 | Island Lake, IL | |
| Aug 4, 4:05 PM CDT | TSTM WND GST 70 | South Barrington, IL | AT INTERSECTION OF ALGONQUIN AND BARRINGTON RDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 1:46 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
174
WUUS53 KLOT 041959
SVRLOT
ILC007-031-037-043-089-093-097-111-141-197-201-042115-
/O.NEW.KLOT.SV.W.0102.120804T1959Z-120804T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
259 PM CDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHWESTERN COOK COUNTY IN NORTHEAST ILLINOIS...
DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
DUPAGE COUNTY IN NORTHEAST ILLINOIS...
KANE COUNTY IN NORTHEAST ILLINOIS...
NORTHERN KENDALL COUNTY IN NORTHEAST ILLINOIS...
WESTERN LAKE COUNTY IN NORTHEAST ILLINOIS...
MCHENRY COUNTY IN NORTHEAST ILLINOIS...
SOUTHEASTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHWESTERN WILL COUNTY IN NORTHEAST ILLINOIS...
EASTERN WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 415 PM CDT
* AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WINNEBAGO TO ROCHELLE TO 7
MILES WEST OF PAW PAW...AND MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHABBONA AND MALTA AROUND 310 PM CDT.
LOVES PARK...WATERMAN...KIRKLAND AND DE KALB AROUND 315 PM CDT.
SYCAMORE...SOMONAUK...KINGSTON AND CORTLAND AROUND 320 PM CDT.
POPLAR GROVE...LITTLE ROCK...SANDWICH AND MAPLE PARK AROUND 325 PM
CDT.
PLANO AROUND 330 PM CDT.
OTHER LOCATIONS AFFECTED...
AURORA UNIVERSITY...BENEDICTINE UNIVERSITY...BOONE COUNTY
FAIRGROUNDS...CHAIN O LAKES STATE PARK...COLLEGE OF DUPAGE...DUPAGE
COUNTY FAIRGROUNDS...
I-90 BETWEEN MILE MARKERS 1 AND 76.
I-88 BETWEEN MILE MARKERS 81 AND 125.
I-55 BETWEEN MILE MARKERS 262 AND 268.
I-39 BETWEEN MILE MARKERS 120 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE AND
QUARTER SIZED HAIL ACROSS OGLE COUNTY. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 4250 8811 4197 8800 4165 8804 4163 8860
4163 8894 4189 8894 4189 8897 4250 8904
TIME...MOT...LOC 1958Z 264DEG 46KT 4226 8927 4189 8905
4167 8908
WIND...HAIL 70MPH 1.00IN
$$
BEACHLER/RC4 follow-up statements
694
WWUS53 KLOT 042033
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT SAT AUG 4 2012
ILC007-031-037-043-089-093-097-111-141-197-201-042115-
/O.CON.KLOT.SV.W.0102.000000T0000Z-120804T2115Z/
KANE IL-KENDALL IL-MCHENRY IL-OGLE IL-WILL IL-WINNEBAGO IL-BOONE IL-
DE KALB IL-DUPAGE IL-LAKE IL-COOK IL-
333 PM CDT SAT AUG 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COOK...WESTERN LAKE...DUPAGE...DE KALB...BOONE...EASTERN WINNEBAGO...
NORTHWESTERN WILL...SOUTHEASTERN OGLE...MCHENRY...NORTHERN KENDALL
AND KANE COUNTIES UNTIL 415 PM CDT...
AT 315 PM CDT...NWS-88D DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS PRODUCING WITH THE POTENTIAL TO PRODUCE QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS TO 75 MPH. A TRAINED SPOTTER 5 MILES
SOUTHWEST OF ROCKFORD MEASURED WINDS AT 75 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHERRY VALLEY
TO MALTA TO SOMONAUK...MOVING EAST AT 55 MPH.
LOCATIONS AFFECTED INCLUDE...
OSWEGO...MARENGO...HARVARD...AURORA...GENEVA...BATAVIA...ST.
CHARLES...DUPAGE AIRPORT...WEST CHICAGO...ELGIN...NAPERVILLE...
SLEEPY HOLLOW...WOODSTOCK...BOLINGBROOK...EAST DUNDEE...
CARPENTERSVILLE...LISLE...ALGONQUIN...WHEATON AND CAROL STREAM.
THOSE ATTENDING THE OUTDOOR EVENTS THAT ARE IN THE PATH OF THESE
STORMS AND SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS.
THE FOLLOWING INTERSTATES MAY BE IMPACTED...
I-90 BETWEEN MILE MARKERS 1 AND 76.
I-88 BETWEEN MILE MARKERS 81 AND 125.
I-55 BETWEEN MILE MARKERS 263 AND 268.
I-39 BETWEEN MILE MARKERS 120 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4250 8811 4197 8800 4165 8804 4163 8860
4163 8894 4189 8894 4189 8897 4250 8904
TIME...MOT...LOC 2028Z 264DEG 46KT 4223 8878 4200 8859
4164 8843
WIND...HAIL 70MPH 1.00IN
$$938
WWUS53 KLOT 042102
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
402 PM CDT SAT AUG 4 2012
ILC007-031-037-043-089-093-097-111-141-197-201-042115-
/O.CON.KLOT.SV.W.0102.000000T0000Z-120804T2115Z/
KANE IL-KENDALL IL-MCHENRY IL-OGLE IL-WILL IL-WINNEBAGO IL-BOONE IL-
DE KALB IL-DUPAGE IL-LAKE IL-COOK IL-
402 PM CDT SAT AUG 4 2012
THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COOK...WESTERN
LAKE...DUPAGE...DE KALB...BOONE...EASTERN WINNEBAGO...NORTHWESTERN
WILL...SOUTHEASTERN OGLE...MCHENRY...NORTHERN KENDALL AND KANE
COUNTIES IS CANCELLED...
THE LINE OF SEVERE STORMS WAS FROM 5 MILES EAST OF MARENGO...TO 1
MILE WEST OF ELGIN...TO WEST CHICAGO...TO WHEATON...TO 2 MILES WEST
OF DOWNERS GROVE. THESE STORMS WERE MOVING TO THE EAST AT 55 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING STRONG DAMAGING WINDS WITH
MULTIPLE SPOTTER REPORTS OF 55 TO 75 MPH GUSTS. ALSO...THESE STORMS
WERE PRODUCING FREQUENT LIGHTNING AND VERY HEAVY DOWN POURS.
ANYONE IN THE PATH OF THESE STORMS SHOULD HEAD INDOORS TO A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 4250 8811 4197 8800 4165 8804 4163 8860
4163 8894 4189 8894 4189 8897 4250 8904
TIME...MOT...LOC 2053Z 264DEG 46KT 4225 8835 4202 8816
4165 8801
$$511
WWUS53 KLOT 042109 CCA
SVSLOT
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
402 PM CDT SAT AUG 4 2012
ILC007-031-037-043-089-093-097-111-141-197-201-042115-
/O.COR.KLOT.SV.W.0102.000000T0000Z-120804T2115Z/
KANE IL-KENDALL IL-MCHENRY IL-OGLE IL-WILL IL-WINNEBAGO IL-BOONE IL-
DE KALB IL-DUPAGE IL-LAKE IL-COOK IL-
402 PM CDT SAT AUG 4 2012
THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COOK...WESTERN
LAKE...DUPAGE...DE KALB...BOONE...EASTERN WINNEBAGO...NORTHWESTERN
WILL...SOUTHEASTERN OGLE...MCHENRY...NORTHERN KENDALL AND KANE
COUNTIES CONTINUES UNTIL 415 PM CDT.
AT 400 PM CDT...THE LINE OF SEVERE STORMS WAS FROM 5 MILES EAST OF
MARENGO...TO 1 MILE WEST OF ELGIN...TO WEST CHICAGO...TO
WHEATON...TO 2 MILES WEST
OF DOWNERS GROVE. THESE STORMS WERE MOVING TO THE EAST AT 55 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING STRONG DAMAGING WINDS WITH
MULTIPLE SPOTTER REPORTS OF 55 TO 75 MPH GUSTS. ALSO...THESE STORMS
WERE PRODUCING FREQUENT LIGHTNING AND VERY HEAVY DOWN POURS.
ANYONE IN THE PATH OF THESE STORMS SHOULD HEAD INDOORS TO A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 4250 8811 4197 8800 4165 8804 4163 8860
4163 8894 4189 8894 4189 8897 4250 8904
TIME...MOT...LOC 2053Z 264DEG 46KT 4225 8835 4202 8816
4165 8801
$$618
WWUS53 KLOT 042120
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 PM CDT SAT AUG 4 2012
ILC007-031-037-043-089-093-097-111-141-197-201-042127-
/O.EXP.KLOT.SV.W.0102.000000T0000Z-120804T2115Z/
KANE IL-KENDALL IL-MCHENRY IL-OGLE IL-WILL IL-WINNEBAGO IL-BOONE IL-
DE KALB IL-DUPAGE IL-LAKE IL-COOK IL-
420 PM CDT SAT AUG 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COOK...WESTERN
LAKE...DUPAGE...DE KALB...BOONE...EASTERN WINNEBAGO...NORTHWESTERN
WILL...SOUTHEASTERN OGLE...MCHENRY...NORTHERN KENDALL AND KANE
COUNTIES HAS EXPIRED...
THE NORTHERN PORTION OF THE LINE OF STORMS WHICH PROMPTED THE
WARNING WEAKENED...WHILE THE SOUTHERN PORTION OF THE LINE OF STORMS
HAD MOVES OUT OF THE WARNED AREA.
HOWEVER...LOCAL HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES WILL
PERSIST THROUGH 500 PM CDT.
LAT...LON 4250 8811 4197 8800 4165 8804
4163 8860
4163 8894 4189 8894 4189 8897 4250 8904
TIME...MOT...LOC 2109Z 264DEG 46KT 4250 8847 4208 8800
4165 8779
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:57 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 4, 2:57 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 257 PM CDT SAT AUG 4 2012 .DISCUSSION... 256 PM CDT IMMEDIATE CONCERN IS THE ONGOING CONVECTIVE ACTIVITY AND THE CONCERN FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. ONGOING CONVECTION PRODUCED AN MCV WHICH GENERATED A LINE OF THUNDERSTORMS OVER CENTRAL AND EASTERN IOWA. THE ENVIRONMENT OUT AHEAD OF THE THUNDERSTORMS OVER ILLINOIS AND INDIANA IS VERY WARM...HUMID AND UNSTABLE. AS OF 19Z...MUCAPE VALUES WERE OVER 3000 J/KG WITH AN AREA IN EXCESS OF 4000 J/KG POOLING ALONG A WARM FRONT PUSHING NWD INTO THE FAR WESTERN PORTIONS OF THE CWA. UPSTREAM...THESE STORMS HAVE A HISTORY OF PRODUCING WINDS IN EXCESS OF 60 MPH AND VERY HEAVY RAINFALL...WITH UP TO 2 INCHES FALLING IN A 30 MINUTE PERIOD. EXPECT THE ACTIVITY TO TRACK EASTERLY FOR THE NEXT FEW HOURS. WITH MEAN LAYER FLOW TURNING A LITTLE SOUTH OF EAST LATER THIS AFTERNOON...THE THUNDERSTORMS COULD TAKE A SLIGHT RIGHT TURN SO THE THUNDER SHOULD IMPACT ALMOST ALL OF THE CWA...HITTING THE ROCKFORD METRO AREA BY AROUND 3PM AND THE CHICAGO METRO AREA BETWEEN 430PM AND 5PM. THE MAIN SEVERE THREAT WITH THESE STORMS REMAINS DAMAGING WINDS UP TO 70MPH. WITH PWATS EXPECTED TO BE 2 TO 2.5 INCHES AS THE STORMS MOVE THROUGH...LOCALLY HEAVY RAINFALL WITH THE POSSIBILITY FOR 1 TO 2 INCHES OF RAINFALL IN A 30 MINUTE PERIOD. THIS AMOUNT OF RAIN FALLING IN SUCH A SHORT AMOUNT OF TIME MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN URBANIZED AREAS. THERE IS ALSO AN ISOLATED LARGE HAIL THREAT WITH THE STORMS...ESPECIALLY AT THE INTERSECTION OF THE WARM FRONT AND THE MAIN CONVECTIVE BOW ASSOCIATED WITH THE MCV. THIS LOCATION WOULD BE MORE CONDUCIVE TO THE ROTATING STRONG UPDRAFTS NECESSARY TO SUPPORT LARGE HAIL. THE CONVECTIVE ACTIVITY HAS A STRONG DIURNAL INFLUENCE...SO...EXPECT THAT THE STORMS SHOULD BEGIN TO DIMINISH IN INTENSITY TOWARD SUNSET. THE CURRENT SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 01Z...AT WHICH TIME THE STORMS SHOULD EITHER WEAKEN OR PUSH EAST OF THE NWRN INDIANA COUNTIES OF THE CWA. FOR THE REMAINDER OF THE EVENING AND THE OVERNIGHT HOURS...THERE IS A CHANCE OF SOME LINGERING SHOWERS AND THUNDERSTORMS INTO THE LATE NIGHT HOURS AS THE MAIN COLD FRONT PUSHES THROUGH THE REGION. EXPECT THAT ALL PCPN POTENTIAL SHOULD END DURG THE EARLY MORNING HOURS AS HIGH PRESSURE BUILDS OUT OF THE UPPER MISSISSIPPI VALLEY AND ACROSS THE LOCAL AREA. FOLLOWING THE VERY WARM...HUMID CONDITIONS OF TODAY...WITH HIGHS IN THE MIDDLE 90S AND DEWPOINTS IN THE 70S...SUNDAY SHOULD FEEL ALMOST COOL...WITH HIGHS ONLY IN THE LOW TO MIDDLE 80S AND DEWPOINTS IN THE 50S. FOR EARLY NEXT WEEK...UPPER LEVEL RIDGING EXTENDING FROM WEST TEXAS THROUGH THE PACIFIC NORTHWEST AND A POLAR LOW OVER HUDSON BAY WILL SET UP NORTHWESTERLY FLOW ALOFT...AND THE JET STREAM WELL INTO CANADA...EXPECT LITTLE CHANCE FOR ANY ADDITIONAL PCPN. AS THE SFC HIGH BUILDS TO THE EAST...TEMPERATURES WILL BE ON THE RISE AGAIN...BUT WITH A RELATIVELY DRY AIRMASS EXPECTED TO BE IN PLACE...DO NOT EXPECT EXTREME HEAT...WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND DEWPOINTS IN THE 50S. A GENERALLY WEAK SFC PRESSURE PATTERN FOR THROUGH MUCH OF NEXT WEEK SHOULD ALLOW FOR PERIODIC LAKE BREEZE DEVELOPMENT...KEEPING THE IMMEDIATE LAKEFRONT LOCATIONS A BIT COOLER. THE ONLY DAY WHERE THERE WILL BE LESS OF A CHANCE FOR A LAKE BREEZE WILL BE TUESDAY AS A WEAK COLD FRONT DROPS OUT OF THE UPPER MISSISSIPPI VALLEY AND INTO NRN IL/IN. THE ASSOCIATED UPPER TROUGH SHOULD DIG INTO THE UPPER GREAT LAKES. THE WEAK SFC FORCING ASSOCIATED WITH THE COLD FRONT SHOULD BE ADEQUATE FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...BUT ACTIVITY WOULD BE CONFINED TO THE FAR NORTHERN PORTIONS OF THE CWA AS THE STRONGEST UPPER LEVEL FORCING WITH BE CONFINED TO THE UPPER GREAT LAKES. OTHERWISE...TEMPERATURES THROUGH MUCH OF NEXT WEEK SHOULD BE SEASONABLE...WITH OTHERWISE...LITTLE OPPORTUNITY FOR ANY SIGNIFICANT PCPN. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * HEAVY TSRA WITH GUSTY WESTERLY WINDS POTENTIALLY IN EXCESS OF 45 KT BETWEEN 21Z AND 2230Z. * WIND DIRECTION IN THE IMMEDIATE WAKE OF THE STORMS POTENTIALLY BECOMING NE TO E FOR AN HOUR OR TWO AND REMAINING GUSTY. * LINGERING MVFR CIGS FOR A COUPLE TO FEW HOURS POSSIBLE. * REDEVELOPING ISOLATED TO SCATTERED STORMS THIS EVE. //DISCUSSION...UPDATED 20Z... WELL-ORGANIZED COMPLEX OF STRONG WIND PRODUCING STORMS MARCHING EAST ACROSS NORTH CENTRAL IL AT 1945Z AT A QUICK PACE AND MORE RAPID THAN EARLIER THOUGHTS. RECENT GUSTS OF 42 KT AT KSQI AND 36 KT AT KFEP HAVE BEEN OBSERVED /AND THESE MAY NOT BE THE MAXIMUM AT THESE STIES/. THE STORMS WILL CONTINUE EASTWARD WITH RADAR AND ENVIRONMENT FAVORING THEM TO REMAIN AT THE SAME INTENSITY LEVEL. GUSTS MAY END UP BEING HIGHER THAN INITIALLY MENTIONED IN THE TEMPOS OF THE TAFS...BUT HIGH CONFIDENCE THAT GUSTY WINDS FROM THESE STORMS WILL AT LEAST REACH THE TERMINALS. SUCH WELL- ORGANIZED STORMS CAN OFTEN HAVE WINDS TURN EASTERLY ON THE BACKSIDE AND THAT MAY BE A CONCERN FROM 22Z-00Z. //DISCUSSION...UPDATED 18Z... MAIN CONCERN IS A LINE OF TSRA THAT CONTINUES TO PUSH EAST ACROSS CENTRAL IA. THIS LINE HAS BEEN PRODUCING WIND GUSTS IN EXCESS OF 50KTS...AND BASED ON CONDS AHEAD OF THIS LINE OVER NORTHERN IL/NORTHWEST IN IT APPEARS THESE SAME OBSERVATIONS MAY OCCUR LATER. CURRENT GUIDANCE HAS CONTINUED TO DEVIATE FROM THE OBS DATA...SO HAVE OPTED TO LEVERAGE THE CURRENT TAF TOWARDS THE CURRENT CONDS. THIS SUGGESTS SOME SPOTTY CONVECTION AHEAD OF THE MAIN LINE MAY OCCUR...SO INCLUDED AN HR OF VCTS AT 19Z FOR RFD AND 22Z FOR ORD/MDW. THEN THE MAIN LINE OF TSRA ARRIVES ABOUT AN HR LATER...AND SHUD PUSH THRU AIRFIELDS WITHIN A COUPLE OF HOURS. GUIDANCE DOES PICK UP ON THE PROGRESSIVE NATURE OF THE CONVECTION...WHICH SUGGESTS CONVECTION SHUD BE OVER FOR RFD ARND 22-23Z. ORD/MDW/GYY WILL CONTINUE TO SEE TSRA UNTIL 01Z. THE MAIN CONCERN WITH THE TSRA WILL BE DAMAGING WIND GUSTS IN EXCESS OF 55KTS. BASED ON OBS ACROSS CENTRAL IA...THIS APPEARS TO BE A HIGH CONFIDENCE ACROSS NORTHERN IL/NORTHWEST IN. FRONTAL BNDRY PUSHES THRU AND WINDS BECOME NORTHWEST/NORTH...WITH CONSIDERABLE DRY AIR ARRIVING AS WELL. THIS DRY AIR SHUD HELP ERODE LINGERING CLOUDS OVERNIGHT. //ORD AND MDW CONFIDENCE...UPDATED 20Z... * HIGH CONFIDENCE IN GUSTY WEST WINDS OCCURRING WITH TSRA AND HIGH CONFIDENCE IN TEMPO TIMING. * LOW CONFIDENCE ON WIND DIRECTION IN THE WAKE OF THESE STORMS AND TIMING/DURATION. THE WINDS ARE LIKELY TO BE OF A NORTHERLY COMPONENT...BUT MAY BE AS FAR BACKED AS ENE TO E. * MEDIUM CONFIDENCE ON CIGS DURING AND IN THE WAKE OF STORMS. * MEDIUM CONFIDENCE ON PRECIP TRENDS THIS EVENING...WITH REDEVELOPMENT MOST FAVORED TO THE SOUTHEAST OF THE TERMINALS. //OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z... SUNDAY NIGHT THROUGH WEDNESDAY...VFR. THURSDAY...SLIGHT CHANCE OF TSRA OTHERWISE VFR. FRIDAY...VFR. BEACHLER/RC/MTF && .MARINE... 256 AM CDT SOUTHERLY WINDS WILL PICK UP TODAY IN ADVANCE OF AN APPROACHING COLD FRONT...ESPECIALLY NORTHERN PORTIONS OF THE LAKE. COLD FRONT SWEEPS ACROSS THE LAKE TONIGHT WITH PRESSURE GRADIENT LIKELY TO TIGHTEN UP SIGNIFICANTLY BEHIND THE FRONT VERY LATE TONIGHT AND ESPECIALLY INTO SUNDAY. LAKE TO 850MB DELTA-T'S ARE LIKELY TO INCREASE TO 15-20C SUNDAY...HIGHEST NORTHERN PORTIONS OF THE LAKE. MODEL FORECAST SOUNDINGS SOLIDLY SUPPORT WINDS UP TO 25KT SOUTHERN LAKE MICHIGAN AND 30KT NORTH...BUT GIVEN THE MAGNITUDE OF THE INSTABILITY DUE TO THE UNUSUALLY WARM LAKE WATERS HAVE BUMPED UP WINDS JUST A BIT OVER WHAT GUIDANCE SUPPORTS. ACTUALLY STRONGLY CONSIDERED MENTIONING GUSTS TO 35KT GALES POSSIBLE NORTH OF TRAVERSE BAY SUNDAY...BUT DECIDED TO GIVE IT ANOTHER RUN OR TWO BEFORE BREAKING OUT THE "G" WORD IN EARLY AUGUST. IZZI && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Aug 4, 11:01 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1101 AM CDT SAT AUG 4 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 051615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1101 AM CDT SAT AUG 4 2012 /1201 PM EDT SAT AUG 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...THE STRONGEST MAY PRODUCE: HAIL TO ONE INCH. STRONG DAMAGING WIND GUSTS IN EXCESS OF 70 MPH. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTH CENTRAL ILLINOIS BY EARLY AFTERNOON AND CONTINUE TO PUSH EAST THROUGH ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. DISCUSSION: AN AREA OF LOW PRESSURE AND WARM FRONT WILL CONTINUE TO LIFT NORTH ACROSS THE REGION...WITH VERY MOIST AND UNSTABLE AIR EXPECTED TO RESIDE ALONG THIS BOUNDARY. A LINE OF THUNDERSTORMS HAS ALREADY FORMED OVER CENTRAL IOWA THIS MORNING AND WILL CONTINUE TO PUSH EASTWARD...CROSSING THE MISSISSIPPI RIVER INTO NORTHWESTERN ILLINOIS BY AROUND NOON. THE LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA...CROSSING THE INTERSTATE 39 CORRIDOR DURING THE EARLY AFTERNOON HOURS AND REACHING THE CHICAGO METRO AREA AND THE INTERSTATE 57 CORRIDOR DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. THE THUNDERSTORMS ARE THEN EXPECTED TO MOVE EAST INTO NORTHWESTERN INDIANA BY LATE THIS EVENING. THE ENVIRONMENTAL PROTECTION AGENCIES OF ILLINOIS AND INDIANA ARE FORECASTING UNHEALTHY AIR QUALITY ACROSS THE CHICAGO METRO AREA THROUGH THIS EVENING. HEAT INDICES SATURDAY AFTERNOON COULD REACH OR SLIGHTLY EXCEED 100 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE INDIANA SHORE ON SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-051615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1101 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT WITH SOME POTENTIALLY PRODUCING WINDS IN EXCESS OF 50 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH EARLY FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-051615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1101 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE LAKE LATE THIS AFTERNOON THROUGH THE TONIGHT WITH SOME POTENTIALLY PRODUCING WINDS IN EXCESS OF 50 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS MAINLY FOR THE NORTHERN HALF MONDAY NIGHT INTO TUESDAY...AND FOR THE ENTIRE LAKE THURSDAY THROUGH EARLY FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KREIN
In the hours before
Special weather statement, Aug 4, 1:10 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
110 PM CDT SAT AUG 4 2012
ILZ003-008-010-019-041900-
LA SALLE IL-LEE IL-OGLE IL-WINNEBAGO IL-
110 PM CDT SAT AUG 4 2012
...SPECIAL WEATHER STATEMENT...
AT 200 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 96 MILES WEST OF FORRESTON
TO 90 MILES SOUTHWEST OF WALTON...MOVING EAST AT 40 MPH.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
GUSTS IN EXCESS OF 60 MPH...WITH FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY RAINFALL. THIS LINE OF THUNDERSTORMS IS
EXPECTED TO REACH ALONG AND WEST OF A ROCKFORD AIRPORT TO MENDOTA
LINE AROUND 3 PM CDT.
THE FOLLOWING LOCATIONS MAY BE AFFECTED BY THIS LINE OF
THUNDERSTORMS...
BUFFALO ROCK STATE PARK...CASTLE ROCK STATE PARK...ILLINI STATE
PARK...ILLINOIS VALLEY COMMUNITY COLLEGE...LEE COUNTY FAIRGROUNDS...
LOWDEN STATE PARK...
I-90 BETWEEN MILE MARKERS 1 AND 76.
I-88 BETWEEN MILE MARKERS 45 AND 82.
I-80 BETWEEN MILE MARKERS 73 AND 103.
I-39 BETWEEN MILE MARKERS 41 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4249 8894 4163 8894 4163 8860 4111 8859
4111 8893 4093 8893 4093 8905 4110 8905
4111 8916 4158 8917 4159 8963 4193 8963
4193 8968 4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 1802Z 261DEG 45KT 4251 9135 4171 9106
4087 9125
BEACHLERSpecial weather statement, Aug 4, 1:12 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
112 PM CDT SAT AUG 4 2012
ILZ003-008-010-019-041900-
LA SALLE IL-LEE IL-OGLE IL-WINNEBAGO IL-
112 PM CDT SAT AUG 4 2012
...SPECIAL WEATHER STATEMENT...
AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 96 MILES WEST OF
FORRESTON TO 90 MILES SOUTHWEST OF WALTON...MOVING EAST AT 40 MPH.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
GUSTS IN EXCESS OF 60 MPH...WITH FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY RAINFALL. THIS LINE OF THUNDERSTORMS IS
EXPECTED TO REACH ALONG AND WEST OF A ROCKFORD AIRPORT TO MENDOTA
LINE AROUND 3 PM CDT.
THE FOLLOWING LOCATIONS MAY BE AFFECTED BY THIS LINE OF
THUNDERSTORMS...
BUFFALO ROCK STATE PARK...CASTLE ROCK STATE PARK...ILLINI STATE
PARK...ILLINOIS VALLEY COMMUNITY COLLEGE...LEE COUNTY FAIRGROUNDS...
LOWDEN STATE PARK...
I-90 BETWEEN MILE MARKERS 1 AND 76.
I-88 BETWEEN MILE MARKERS 45 AND 82.
I-80 BETWEEN MILE MARKERS 73 AND 103.
I-39 BETWEEN MILE MARKERS 41 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4249 8894 4163 8894 4163 8860 4111 8859
4111 8893 4093 8893 4093 8905 4110 8905
4111 8916 4158 8917 4159 8963 4193 8963
4193 8968 4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 1802Z 261DEG 45KT 4251 9135 4171 9106
4087 9125
BEACHLERSpecial weather statement, Aug 4, 2:29 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 229 PM CDT SAT AUG 4 2012 ILZ019-021-023-032-039-042000- FORD IL-GRUNDY IL-KANKAKEE IL-LA SALLE IL-LIVINGSTON IL- 229 PM CDT SAT AUG 4 2012 ...SPECIAL WEATHER STATEMENT... AT 224 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ODELL...MOVING NORTHEAST AT 25 MPH. WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. CITIES AND TOWNS AFFECTED... PONTIAC... ODELL... DWIGHT... I-55 BETWEEN MILE MARKERS 196 AND 226. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4130 8858 4106 8807 4079 8856 4098 8885 TIME...MOT...LOC 1929Z 224DEG 24KT 4099 8857 BEACHLER/RC
Local storm report, Aug 4, 2:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
245 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL DIXON 41.85N 89.48W
08/04/2012 E1.00 INCH LEE IL TRAINED SPOTTER
173 IL RT 2 DIXON, IL
&&
JGREENThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:10 PM CDT | Special Weather Statement | LOT | LaSalle, Lee, Ogle, Winnebago | 50 min |
| Aug 4, 1:12 PM CDT | Special Weather Statement | LOT | LaSalle, Lee, Ogle, Winnebago | 48 min |
| Aug 4, 2:11 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, LaSalle, Lee, Ogle, Winnebago | 79 min |
| Aug 4, 2:29 PM CDT | Special Weather Statement | LOT | Livingston | 31 min |
| Aug 4, 2:51 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle, Will | 54 min |
| Aug 4, 2:59 PM CDT | Special Marine Warning | LOT | 3 hr | |
| Aug 4, 3:07 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kendall, LaSalle | 38 min |
| Aug 4, 3:22 PM CDT | Special Weather Statement | LOT | Cook, Lake | 53 min |
| Aug 4, 3:35 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Grundy, Kankakee, Kendall, Will | 46 min |
| Aug 4, 3:50 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Lake, Will | 55 min |
| Aug 4, 3:52 PM CDT | Flash Flood Warning | LOT | Cook, DuPage, Grundy, Kane, Kendall, Will | 2 hr |
| Aug 4, 4:06 PM CDT | Small Craft Advisory | LOT | 29 hr | |
| Aug 4, 4:13 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Kane, Lake, McHenry | 100 min |
| Aug 4, 4:39 PM CDT | Areal Flood Advisory | LOT | Iroquois | 73 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.